MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS32515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Aphonia (4409); Thrombosis/Thrombus (4440)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device remained inside patient.
 
Event or Problem Description
It was reported that the subject device stent was used to cover the neck of aneurysm.However, the neck of the aneurysm wasn¿t covered completely , so the physician had to place a second stent.Computer tomography (ct) confirmed the subject device length was measured under 6mm instead of 15mm.Post procedure, the patient had a focal left superior mca (middle cerebral artery) occlusion.The physician gave a bolus of integrilin and tried aspirating the clot out with the catheter and pump a couple times and then tried a pass with the stent retriever in combination with the catheter but was not successful in opening the left mca (middle cerebral artery).The clot came out on the stent retriever device, but mca remained occluded.Based on the physician¿s opinion, the cause of the occlusion was related to the procedure duration due to having to place two stents instead of one and having to angioplasty post stenting.Both of which increased the procedure time and thrombus forming in the ica (internal carotid artery).The procedure had gone as planned with a subject stent device implanted, it would have been an hour long procedure from start to finish.The procedure lasted 5 hours longer than anticipated.The patient was therapeutic on dapt (dual anti-platelet therapy) prior to procedure.The patient current status is aphasic with right arm weakness.Patient is able to move their right leg and swallow.
 
Additional Manufacturer Narrative
D4 expiration date - added h4 manufacturing date ¿ added due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the surpass evolve 3.25x15 device foreshortened and the neck of the aneurysm wasn¿t covered completely by the device so the physician had to place a second surpass evolve 4x20 (overlapping the 3.25x15) to cover the neck.The vessel length measured 5.1mm x 3.5mm id.It was assumed the length of the 3.25x15 device was measured as 15mm prior to deployment, based on inspection through the sheath and how long it looked inside the xt-27 under fluoro.The length of the device was measured on dsa after it was fully deployed in the curvature of the ica and the length measured under 6 mm instead of 15mm length.The physician confirmed that length measurement on ct scan post procedure.No further allegation of malfunction against the surpass evolve 3.25x15 was reported.The patient¿s anatomy was standard tortuosity.There was a surgical delay of 5 hours due to having to place two stents instead of one and having to angioplasty post stenting.Both of which increased the procedure time and thrombus forming in the ica.The patient had a focal left superior mca occlusion post procedure.In response to occlusion, the physician gave a bolus of integrilin and tried aspirating the clot out with the cat 5 and pump a couple times and then tried a pass with the trevo 6x25 stent retriever in combination with the cat 5 but was not successful in opening the left mca.The occlusion was not resolved.The clot came out on the trevo, but mca remained occluded.The procedure began around 10 am and ended around 4 pm with the mca occluded.If the procedure had gone as planned with one surpass evolve device implanted, it would have been an hour long procedure from start to finish.The patient is aphasic with right arm weakness, is able to move their right leg and swallow.The patient¿s vessel id was up to 3.5mm, while beyond the maximum recommended vessel id of 3.25mm for a 3.25mm stent, the undersized stent would still be able to appose the vessel wall but may have resulted in a shorter length of 6mm.Typically, a 3.25mm stent after deployment would measure approximately 10mm in length and allowing for the 35% foreshortening (i.E.The stent changes in length during deployment) would measure approximately 15.08mm in length.Based on the information available a 4.0mm x 15mm surpass evolve device would most likely have been a more appropriate choice for this procedure.An assignable cause of anticipated procedural complication will be assigned to the reported ¿ patient vessel thrombosis¿ and ¿patient neurological deficit¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labelling and/or risk documentation files.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable will be assigned to the reported issue ¿device incorrectly constructed/assembled¿.
 
Event or Problem Description
It was reported that the subject device stent was used to cover the neck of aneurysm.However, the neck of the aneurysm wasn¿t covered completely, so the physician had to place a second stent.Computer tomography (ct) confirmed the subject device length was measured under 6mm instead of 15mm.Post procedure, the patient had a focal left superior mca (middle cerebral artery) occlusion.The physician gave a bolus of integrilin and tried aspirating the clot out with the catheter and pump a couple times and then tried a pass with the stent retriever in combination with the catheter but was not successful in opening the left mca (middle cerebral artery).The clot came out on the stent retriever device, but mca remained occluded.Based on the physician¿s opinion, the cause of the occlusion was related to the procedure duration due to having to place two stents instead of one and having to angioplasty post stenting.Both of which increased the procedure time and thrombus forming in the ica (internal carotid artery).The procedure had gone as planned with a subject stent device implanted, it would have been an hour long procedure from start to finish.The procedure lasted 5 hours longer than anticipated.The patient was therapeutic on dapt (dual anti-platelet therapy) prior to procedure.The patient current status is aphasic with right arm weakness.Patient is able to move their right leg and swallow.

Brand Name
SURPASS EVOLVE 3.25MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11113137
Report Number3008881809-2021-00001
Device Sequence Number3922456
Product Code OUT
UDI-Device Identifier07613327375152
UDI-Public07613327375152
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model NumberFDS32515
Device Catalogue NumberFDS32515
Device Lot Number22320474
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION PUMP (UNKNOWN MANUFACTURER); CATALYST 5 CATHETER (STRYKER); TREVO STENT RETRIEVER (STRYKER); XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention; Disability;
Patient Age61 YR